MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; LUBRICIOUS COATED EDELMEN

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; LUBRICIOUS COATED EDELMEN
Model Number 087016
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was urine leakage from the ports that the ureteral catheters are pulled out of on the foley.The foley was exchanged and one was used on the patient that did not have the ureteral ports.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause of the reported event could be incorrect drainage funnel design in terms of oversized id due to which there was a loose fit between the connector and the drainage funnel, resulting in urine leakage and replacement of device.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿1.Place ureteral catheters into desired position.2.Insert edelman catheter into the urethra and inflate the 5cc balloon when catheter is positioned in the bladder.3.Insert the ureteral catheters into the side ports (which are pre-slit for convenience) until the distal ends of the catheters protrude from the drainage lumen of the edelman catheter.4.The excess length of the ureteral catheters can be trimmed off if desired.5.Connect the drainage funnel of the edelman catheter to a urinary drainage bag.Bardex edelman model foley catheter reorder 087016 - 16 fr.087018 - 18 fr.Bard and bardex are registered trademarks of c.R.Bard, inc.Or an affiliate.C.R.Bard, inc.Covington, ga 30014 1-800-526-4455 www.Bardmedical.Com warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: this product contains natural rubber latex which may cause allergic reactions.Suggestions: 1.It may be desirable to tape or tie with o silk ligature, the ureteral catheters to the foley catheter.2.When the ureteral catheters are inserted, label left and right for easy identification." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL
Common Device Name
LUBRICIOUS COATED EDELMEN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8831518
Report Number1018233-2019-04246
Device Sequence Number16227010
Product Code EZC
UDI-Device Identifier00801741039232
UDI-Public(01)00801741039232
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number087016
Device Catalogue Number087016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1